MAUDE Adverse Event Report: GYRUS ACMI, INC. VALVE IN CARTRIDGE, 7MM; SPIRATION VALVE

GYRUS ACMI, INC. VALVE IN CARTRIDGE, 7MM; SPIRATION VALVE
Model Number SVS-V7-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chronic Obstructive Pulmonary Disease (COPD) (2237); Respiratory Insufficiency (4462)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for inspection and the reported failure was not confirmed.The most probable cause of the complaint is categorized as; cause not established, which is the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The patient underwent multiple spiration valve placement in the left lower lobe under general anesthesia.One 9 mm valve was placed in lb6, one 7 mm valve was placed in lb8, one 7 mm valve was placed in lb9, one 5 mm valve was placed in lb10, one 7 mm valve was placed in lb7, and lastly, one 5 mm was placed in lb10.A few months post procedure the patient had an acute chronic obstructive pulmonary disease exacerbation that the reporter considered life threatening and required hospitalization for four days where the patient was treated with iv antibiotics.The patient was later discharged to home with augmentin and a prednisone taper.The event was considered resolved without "sequelae".Additional information was received from the customer that within 24-48 hours of discharge, the patient's symptoms started again and worsened over a few days.Patient continued to complain of dyspnea with exertion.Patient was noted to have oxygen saturation at around 85% on room air.Patient also endorses to some mild orthopnea.In the emergency department, received solu-medrol 125 mg iv, lasix 20 mg once, and albuterol and duoneb treatment.Labs show mildly elevated d-dimer during which follow-up cta showed no pe, but showed emphysematous changes with some mild mucus plugging.With treatment, saturations did improve.Heart rate improved and much of vitals were improved.

Brand Name
VALVE IN CARTRIDGE, 7MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 
5082077661
MDR Report Key22311390
Report Number3004450998-2025-00049
Device Sequence Number21069883
Product Code NJK
UDI-Device Identifier00896506002279
UDI-Public896506002279
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
PMA P180007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V7-00
Device Lot NumberWS419653
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2024
Initial Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIRWAY SIZING KIT W S454763; BALLOON CATHETER 39K; CATHETER AND LOADER KIT W S456733
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite